Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 101, NWS North Platte, NE

June 16, 2025Custer County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2025, 7:43 PM CDT for Custer County, Lincoln County, Nebraska. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2025, 7:43 PM CDT (00:43 UTC)
Expired
Jun 16, 2025, 8:45 PM CDT
In force
62 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Custer County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 8:09 PM CDTHAIL 12 Sw Maxwell, NECorrects previous hail report from 2 SW Maxwell.
Jun 16, 8:43 PM CDTHAIL 12 Sw Maxwell, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 5:11 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.7 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2025-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1943 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2025-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1943 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1789 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

393 
WUUS53 KLBF 170043
SVRLBF
NEC041-111-170145-
/O.NEW.KLBF.SV.W.0101.250617T0043Z-250617T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
743 PM CDT Mon Jun 16 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  East central Lincoln County in southwestern Nebraska...
  Southwestern Custer County in central Nebraska...

* Until 845 PM CDT.

* At 743 PM CDT, a severe thunderstorm was located 9 miles northeast 
  of Brady, or 27 miles east of North Platte, moving east-northeast 
  at 15 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Brady, Maxwell, Keith, and Etna.

This includes Interstate 80 in Nebraska between mile markers 184 and
202.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 4106 10070 4134 10004 4105 9987 4105 10022
      4100 10023 4098 10040
TIME...MOT...LOC 0043Z 258DEG 12KT 4111 10024 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
426 
WWUS53 KLBF 170116
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
816 PM CDT Mon Jun 16 2025

NEC041-111-170145-
/O.CON.KLBF.SV.W.0101.000000T0000Z-250617T0145Z/
Lincoln NE-Custer NE-
816 PM CDT Mon Jun 16 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EAST CENTRAL LINCOLN AND SOUTHWESTERN CUSTER COUNTIES...

At 816 PM CDT, a severe thunderstorm was located 10 miles northeast
of Brady, or 28 miles southeast of Stapleton, moving east at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Etna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4134 10004 4105 9987 4105 10022 4100 10023
      4112 10056
TIME...MOT...LOC 0116Z 268DEG 35KT 4113 10022 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
263 
WWUS53 KLBF 170138 RRA
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
838 PM CDT Mon Jun 16 2025

NEC041-111-170148-
/O.EXP.KLBF.SV.W.0101.000000T0000Z-250617T0145Z/
Lincoln NE-Custer NE-
838 PM CDT Mon Jun 16 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES WILL EXPIRE AT 845 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, heavy
rain is still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and southwestern Nebraska.

LAT...LON 4134 10004 4105 9987 4105 10022 4100 10023
      4112 10056
TIME...MOT...LOC 0138Z 258DEG 12KT 4115 10013 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:32 PM CDT, 1 hour 11 minutes earlier. Its key messages:

  • Severe potential and locally heavy rainfall today and Tuesday is the main concern in the near term.
  • Heat becomes a concern by the of the week, especially Friday through Sunday when highs in the 90s to lower 100s are expected.
Area forecast discussion, Jun 16, 6:32 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
632 PM CDT Mon Jun 16 2025

.KEY MESSAGES...

- Severe potential and locally heavy rainfall today and Tuesday
  is the main concern in the near term.

- Heat becomes a concern by the of the week, especially Friday
  through Sunday when highs in the 90s to lower 100s are
  expected.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 223 PM CDT Mon Jun 16 2025

Scattered supercell thunderstorm development is expected late this
afternoon along/near stalled front located across central into
southwest Nebraska. Strong to extreme surface based CAPE has
developed near this boundary due to the combination of steepening
mid-level lapse rates and moisture/dew points pooling near the
boundary. CAPE values are exceeding 4000 J/KG in this moist/warm
environment. Deep layer shear is more than adequate to sustain
updraft organization once any capping can be overcome. As surface
low pressure continues to deepen across northeast Colorado late this
afternoon into the evening, low-level flow should remain backed to
the southeast. This could locally enhance the tornado threat with
any storm near or on the boundary. In addition, the large CAPE, steep
mid-level lapse rates, and overall deep shear will be supportive of
large to very large hail.

Other thunderstorms will organize across the Panhandle within
favorable upslope environment late this afternoon. These will
quickly organize and surge eastward along and just north of the
above mentioned stalled boundary. Very strong winds may accompany
this line (with gusts of 75 mph possible). Will have to watch for
any interaction with the cells that develop ahead of this line near
the boundary late this afternoon/early this evening.

Also of concern will be the potential for heavy rainfall tonight. This
would most likely occur with any slow moving supercell development
along the boundary late this afternoon and early evening.

More rainfall and storms are possible Tuesday as another shortwave
crosses the area. The severe weather threat is more uncertain
compared to today. Abundant cloud cover with the stationary front
located to our south in Kansas may keep the better focus for severe
to the south. However, if enough recovery occurs could then another
round of stronger storms moving southeastward across the area off
the high plains will be possible.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Issued at 223 PM CDT Mon Jun 16 2025

Heights will rise as ridging aloft builds across the western CONUS
Wednesday through the week. This upper level ridging will translate
eastward across the region Thursday through Sunday. This will likely
bring an end to the severe weather/convection threat but increase
the heat threat. Temperatures and heat indicies reach near advisory
levels (>100 degrees) Friday and Saturday across portions of the
area. The ridge appears to begin to break down the first of next
week. Overall looks to be a brief period of hot weather...as
temperatures should cool some next week with the break down in the
ridge.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 635 PM CDT Mon Jun 16 2025

Widespread thunderstorm development is expected this evening,
and these storms will persist into tonight. Inside
thunderstorms, brief MVFR visibilities and gusty, erratic winds
are expected. Outside of thunderstorms, VFR conditions are
expected to prevail into tonight.

By early tomorrow morning, stratus development is expected in
the wake of thunderstorms, with MVFR CIGs overspreading western
and southwest Nebraska. This will persist into early tomorrow
afternoon.

Winds remain east-northeast outside of thunderstorms through
tomorrow evening, at around 10 to 15kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Brown
Hazardous weather outlook, Jun 16, 3:36 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
336 PM CDT Mon Jun 16 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-172045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
336 PM CDT Mon Jun 16 2025 /236 PM MDT Mon Jun 16 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Late this afteroon and tonight.

Scattered strong to severe thunderstorms are likely to develop along
a stalled frontal boundary late this afternoon into the evening.
The main concerns will be very large hail up to tennis ball size,
damaging wind gusts, and a tornado or two. Locally heavy rain will
be possible but widespread flooding is not expected. The area for
development appears to favor portions of the southern Sandhills,
central and into southwest Nebraska.

Additional thunderstorms are expected to roll in across the
Panhandle into western and southwest Nebraska this evening. Strong,
damaging winds to 75 mph and large hail will be the main threat with
these storms.

The combination of afternoon high temperatures in the low to middle
90s and muggy conditions will push heat index values into the upper
90s for southwest through central Nebraska.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to widespread thunderstorms are likely to move in from the
west as early as late afternoon Tuesday but more likely during the
evening hours. Storms may become strong to severe with damaging
winds and heavy rain the main concerns but isolated large hail
possible as well. The heavy rain potential will likely continue
through much of the evening into early Wednesday morning. A few
locations could see rainfall amounts approaching 2" by Wednesday
morning.

Temperatures climb by late week as afternoon highs reach the upper
90s to lower 100s for both Friday and Saturday. Combined with the
humidity, heat indices are forecast to reach the triple digits for
portions of the southwest through central Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Taylor

In the hours before

Special weather statement, Jun 16, 5:36 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
536 PM CDT Mon Jun 16 2025

NEZ010-162315-
Holt NE-
536 PM CDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOLT AND
NORTHEASTERN WHEELER COUNTIES THROUGH 615 PM CDT...

At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ewing, or 14 miles west of Neligh, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ewing and Knievels Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.

&&

LAT...LON 4209 9854 4230 9855 4232 9830 4208 9830
TIME...MOT...LOC 2236Z 273DEG 25KT 4220 9830

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 16, 6:46 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
646 PM CDT Mon Jun 16 2025

NEZ010-029-170030-
Wheeler NE-Holt NE-
646 PM CDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOLT AND
NORTHEASTERN WHEELER COUNTIES THROUGH 730 PM CDT...

At 646 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Clearwater, or 15 miles west of Neligh, moving
southeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Knievels Corner, Cumminsville, and Four Corners.

This includes Highway 281 between mile markers 149 and 150.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.

&&

LAT...LON 4200 9858 4225 9840 4220 9830 4204 9829
      4187 9830
TIME...MOT...LOC 2346Z 299DEG 27KT 4206 9832

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Local storm report, Jun 16, 7:14 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
714 PM CDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     Tornado          6 E Dickens             40.84N 100.88W
06/16/2025                   Lincoln            NE   Storm Chaser

            Multiple reports over phone and social media
            of Tornado on the ground.

&&
Local storm report, Jun 16, 7:30 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
730 PM CDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     Hail             5 E Dickens             40.84N 100.90W
06/16/2025  E2.50 Inch       Lincoln            NE   Storm Chaser

&&

Brown

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:08 PM CDTTornado Warning Tornado observedLBFLincoln52 min
Jun 16, 7:57 PM CDTTornado Warning Tornado observedLBFHayes, Lincoln48 min
Jun 16, 8:04 PM CDTSevere Thunderstorm WarningLBFCuster41 min
Jun 16, 8:27 PM CDTTornado WarningLBFHayes48 min
Jun 16, 8:45 PM CDTSpecial Weather StatementLBFCuster45 min
Jun 16, 9:14 PM CDTSevere Thunderstorm WarningLBFCuster46 min
Jun 16, 9:15 PM CDTTornado WarningLBFHayes23 min
Jun 16, 9:21 PM CDTSevere Thunderstorm WarningLBFLincoln39 min
Jun 16, 9:39 PM CDTSevere Thunderstorm WarningLBFLincoln51 min
Jun 16, 9:43 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Hayes18 min
Jun 16, 9:51 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson39 min
Jun 16, 10:04 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFLincoln41 min
Jun 16, 10:12 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln48 min
Jun 16, 10:16 PM CDTAreal Flood AdvisoryLBFLincoln3 hr
Jun 16, 10:29 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln31 min
Jun 16, 11:08 PM CDTSpecial Weather StatementLBFLogan52 min
Jun 16, 11:32 PM CDTSpecial Weather StatementLBFMcPherson58 min
Jun 17, 12:19 AM CDTSpecial Weather StatementLBFGarfield, Loup56 min
Jun 17, 1:24 AM CDTSpecial Weather StatementLBFLincoln66 min
Jun 17, 1:33 AM CDTSevere Thunderstorm WarningLBFLincoln, Perkins42 min
Jun 17, 2:52 AM CDTSpecial Weather StatementLBFGarden, Grant38 min
Jun 17, 3:23 AM CDTSevere Thunderstorm WarningLBFGarden52 min
Jun 17, 12:57 PM CDTSpecial Weather StatementLBFWheeler48 min
Jun 17, 2:44 PM CDTSpecial Weather StatementLBFRock61 min
Jun 17, 3:22 PM CDTSpecial Weather StatementLBFGarfield53 min
Jun 17, 4:32 PM CDTRiver Flood AdvisoryLBFLincoln3 days
Jun 17, 4:59 PM CDTSpecial Weather StatementLBFMcPherson61 min
Jun 17, 5:10 PM CDTSevere Thunderstorm WarningLBFPerkins38 min
Jun 17, 5:43 PM CDTSpecial Weather StatementLBFMcPherson47 min
Jun 17, 5:54 PM CDTSpecial Weather StatementLBFCherry51 min
Jun 17, 6:00 PM CDTSevere Thunderstorm WarningLBFMcPherson60 min
Jun 17, 6:37 PM CDTSpecial Weather StatementLBFHayes38 min
Jun 17, 6:53 PM CDTSpecial Weather StatementLBFCherry52 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.